Monday, April 8, 2013
To Medicate or not to Mediate...That is the Question
Yawning, yawning, nonstop yawning today! Why is it that ALL of my meds have drowsiness and/or dizziness as a side effect?! It is irritating. It is bad enough that I have to take several different meds as it is, let alone having to deal with the side effects. I admit, drowsiness is irritating, but, compared to some of the other side effects of many of the drugs used for migraine prevention, it is a relatively mild side effect. I was recently in the hospital after experiencing the disastrous side effects of an MAOI drug called Nardil. Upon taking Nardil for about a week or so, I had a horrific panic attack in which I ended up in the ER. Additionally, I felt suicidal, severely depressed and out of control, like I was going crazy--I could not get control of my thoughts! Luckily, I had the wherewithal to reach out for help, and I called my doctor. She had me admitted into the hospital right away and, after several days of purging this drug from my system and being treated for the daily migraines, I was released. So, I ask you, migraine friends, why do we take all these dangerous meds? Is it really worth it in the end? I gotta tell ya, I am really struggling with this one because most of the drugs do not help with the migraines, so I see no need to continue them and deal with the side effects. And, I get tired of being prescribed different ones that don't work, either. Maybe one day they will find the right one? Or maybe I'll stop taking them altogether and just deal in rescue meds...?